| Home | Article Database | Resources | Tools & Just for Fun | Search HY |

Ask the Medical Expert Archives 2000-2004

Expert Home  |  Archives by Date  |  Search Expert Archives  |  For Professionals  |  For Consumers


Week of September 4, 2000

    Question:   I have been suffering through swallowing and talking problems for almost a year now. I recently had my tonsils taken out, which improved my ability to swallow. On the other hand, my adenoids (the doctor found nothing wrong with them) were left in for fear that my voice would get worse. I've read that shortness of breath and muffled speech are indicators of adenoid problems, which are exactly my symptoms. The doctor told me adenoids aren't the cause of this. If I'm on the right track, could you please help me bring some information to my HMO? I want to live a normal life.    Dr. Ganiat's Answer


    Question:   I was diagnosed as B-12 deficient on October of 1999 after experiencing dizzy spells and trouble breathing, along with tingling of the hands and feet. After ruling out other medical conditions with blood tests, chest X-rays and MRI's, I started B-12 shots in January 2000. My B-12 was up to normal in May, but even though I have been receiving shots for 6 months, my condition has worsened a little and definitely not improved. I have an extreme burning, back pain, a heavy chest feeling, which is sometimes followed by a chest pulling, weak heavy legs and the feeling that I am on a boat. Will these ever go away? What else could it be?    Dr. Ganiat's Answer


    Question:   My 18-month-old granddaughter has clear blisters under her bottom lip, inside of her mouth, on her tongue and under her tongue. She hardly eats because it hurts. What could it be?    Dr. Ganiat's Answer


    Question:  What sort of counseling would you recommend for a patient who is bipolar, 64-years-old, and whose husband died quite suddenly of lung cancer? She seems to be coping with it fairly well, and family support is good (according to her). But, I am still worried about her mental state because she hasn't talked or visited anyone other than me (her GP) in several months.    Dr. Ganiat's Answer


    Question:   How important is Lasix after heart surgery? My husband hates to take it because of the frequency of urination, and is starting to consider not taking it, even though he won't see his doctor for another 6 weeks. Please advise.    Dr. Ganiat's Answer